In case you experience excessive blood clotting, you must take medicines on time and watch out for signs and symptoms.
If you have excessive blood clotting, you should:
Know the signs and symptoms of problem blood clots.
Take all your medicines as prescribed.
Get ongoing medical care.
Signs and Symptoms
Knowing the signs and symptoms of problem blood clots is important. You should call your doctor right away if you have any of these signs or symptoms. The cause of the blood clots needs to be found and treated as soon as possible. You may need emergency care.
You may need to take anticoagulants, or "blood thinners," to prevent blood clots or to keep them from getting larger. You should take these medicines exactly as your doctor prescribes.
Tell your doctor about all other medicines you're taking, including over-the-counter medicines. Some medicines can thin your blood. Taking two medicines that thin your blood may increase your risk of bleeding.
Sexually active women who take warfarin (a type of blood thinner) should use birth control. Warfarin can cause birth defects.
If you need surgery, your doctor may adjust the amount of medicine you take before, during, and after the surgery to prevent bleeding. This also may happen for dental work, but it's less common.
If you take blood thinners, let everyone on your health care team know.
Have blood tests done as your doctor recommends. These tests help track how well your blood is clotting.
The medicines used to treat excessive blood clotting may cause bleeding. Bleeding can occur inside your body (internal bleeding) or underneath or from the surface of your skin (external bleeding). Know the warning signs of bleeding, so you can get help right away. They include:
- Unexplained bleeding from the gums and nose
- Increased menstrual flow
- Bright red vomit or vomit that looks like coffee grounds
- Bright red blood in your stools or black, tarry stools
- Pain in your abdomen or severe pain in your head
- Sudden changes in vision
- Sudden loss of movement in your arms and legs
- Memory loss or confusion
A lot of bleeding after a fall or injury or easy bruising or bleeding also may mean that your blood is too thin. Call your doctor right away if you have any of these signs.
Talk with your doctor about lifestyle changes that can help you stay healthy. Ask him or her whether your diet may interfere with your medicines. If you take warfarin, some foods or drinks can increase or decrease the effect of the medicine.
Discuss with your doctor what amount of alcohol is safe for you to drink if you're taking medicine. If you smoke, ask your doctor about programs and products that can help you quit.
Read more articles in Excessive Blood Clotting.
For more such stories, Download Onlymyhealth App.
All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.